TITLE

Recurrent tinea versicolor: treatment with itraconazole or fluconazole?

AUTHOR(S)
Pantazidou, Anastasia; Tebriegge, Marc
PUB. DATE
November 2007
SOURCE
Archives of Disease in Childhood;Nov2007, Vol. 92 Issue 11, p1040
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The article presents a case study about the treatment of recurrent tinea versicolor with itraconazole or fluconazole among children in Great Britain. It is investigated whether oral itraconazole is more effective than oral fluconazole to the patient. It is noted that the typical clinical finding consists of multiple, oval lesions with fine scaling which are distributed over the upper areas of the trunk, upper arms and neck. The psychological and social implications of the study is said to be profound, although the infection does not pose a relevant health risk. Better results with fluconazole were found in the study as well as in other reported studies.
ACCESSION #
27607732

 

Related Articles

  • Pityriasis rosea. Wyndham, Mike // Practice Nurse;1/21/2011, Vol. 41 Issue 1, p41 

    The article provides clinical information on pityriasis rosea, a condition belonging to the dermatological group of papulosquamous disorders where in flaking or scaling on the surface of the lesion is present. Pityriasis rosea is characterized with a herald patch and generalized papulomacular...

  • Scaly Rashes on the Torso. Fields, Katherine S.; Nunley, Julia R. // Cortlandt Forum;10/25/2002, Vol. 15 Issue 10, p55 

    Reports on the cases of persons diagnosed with tinea versicolor, a papulosquamous disease characterized by variably pigmented, fine, scaly mascules and pityriasis rosea, an acute, self-limited skin eruption that begin with a single lesion followed by a secondary exanthem. Disorders considered...

  • Studying the Treatment Effects of Erythromycin in Patients Suffering from Pityriasis Rosea. Azimi, Hamideh; Khodaeiani, Effat; Goldust, Mohamad // Journal of Biological Sciences;2013, Vol. 13 Issue 8, p727 

    This study aimed at evaluating the efficacy of oral erythromycin in patients with Pityriasis Rosea. Fifty patients were selected which were the divided into 2 groups. In group A (test group) the patients were treated by erythromycin while in group B (plecebo group) the patients received...

  • GETTING RASHES OFF THEIR CHESTS. Kuflik, Dr. // Cortlandt Forum;05/25/2001, Vol. 14 Issue 5, p59 

    Describes the medical cases of two boys with rashes on their chests. Clinical histories of the boys; Description of the rashes; Diagnosis of pityriasis rosea and tinea corporis; Characteristics, diagnosis and treatment of the diseases; Differences between the two diseases.

  • Annular purpuric eruption in an adult male. Sonthalia, Sidharth; Singal, Archana; Pandhi, Deepika; Singh, Usha Rani // Indian Journal of Dermatology, Venereology & Leprology;Nov/Dec2011, Vol. 77 Issue 6, p749 

    The article presents a case study of a 35-year-old man who was experiencing eruption of mildly itchy and dusky red lesions in the abdomen, back, and arms. Cutaneous examination displayed purpuric and maculopapular lesions over the trunk, arms, and thighs. He was diagnosed with purpuric...

  • Choice of treatment should reflect cost and convenience to the patient. Hunter-Smith, Dan // Journal of Family Practice;Mar2006, Vol. 55 Issue 3, p256 

    The article presents a clinical commentary on the cost and convenient options in treating patients tinea cruris. According to the author, the best treatment has something to do with what a patient needed rather than the intrinsic differences between treatments since all treatments exhibit...

  • Asenapine.  // Reactions Weekly;10/5/2013, Issue 1472, p9 

    An abstract of the article "Pityriasis rosea-like drug reaction to asenapine," by J. Makdisi and colleagues is presented.

  • Topical fungal infections. Nathan, Alan // Practice Nurse;2/24/2006, Vol. 31 Issue 4, p39 

    The article presents information on several topical fungal infections including athlete's foot, ringworm and pityriasis versicolor. It cites the causes of the infections. The clinical features of the infection are presented. The ways to prevent the infections are provided.

  • Side-effects of steroid use. Watkins, Jean // GP: General Practitioner;10/27/2003, p61 

    The article focuses on side-effects of steroid use. There are times when a presenting rash will not be recognised as tinea. If a topical steroid is then mistakenly used, the appearance of the rash will be altered making the diagnosis difficult. Such a rash may be distinguished from eczema by the...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics